MAUDE Adverse Event Report: EDWARDS LIFESCIENCES EVOQUE TRICUSPID VALVE REPLACEMENT SYSTEM; PERCUTANEOUSLY DELIVERED PROSTHESES AND TRICUSPID VALVES

EDWARDS LIFESCIENCES EVOQUE TRICUSPID VALVE REPLACEMENT SYSTEM; PERCUTANEOUSLY DELIVERED PROSTHESES AND TRICUSPID VALVES
Model Number 9850EV44US
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Code Foreign Body Embolism (4439)
Date of Event 06/30/2025
Type of Reportable Event Serious Injury
Event or Problem Description
Edwards received notification of a transcatheter tricuspid valve replacement (ttvr) procedure involving the evoque system, which was complicated by right ventricular (rv) perforation, valve embolization, and the need for surgical intervention including bioprosthetic valve replacement and permanent pacemaker (ppm) placement.During the procedure, after reaching full white knob, the patient experienced a drop in blood pressure.Imaging revealed a pericardial effusion, and pericardiocentesis was performed to relieve tamponade.The valve was then quickly deployed while the patient's rv exhibited akinesis with absent contractile function.At this time, the effusion reaccumulated, requiring additional drainage.During catheter withdrawal, the evoque valve embolized into the ventricle.Emergency surgery was initiated.The patient was placed on ecmo, stabilized, and transferred to the operating room, where an rv apical perforation was repaired.The embolized evoque valve was removed, and a surgical bioprosthetic valve was implanted.A permanent pacemaker (ppm) was also placed.A pigtail catheter was initially used for wire placement at the rv apex, but wire position was lost during manipulation.Multiple maneuvers were required to reposition the wire, as the initial trajectory was too ventricular.The wire was successfully repositioned mid-ventricle, above the moderator band, in an anterolateral orientation, allowing for appropriate device height.Leaflet capture was confirmed, and the valve was deployed while the patient was hemodynamically unstable.Despite this, leaflet mobility and rv function were preserved.Additional information received from the fcs indicated that conduction system disruption is a known risk during surgical tricuspid valve replacement and may necessitate permanent pacemaker (ppm) placement.Confirmation of this specific case detail is pending follow-up with the clinical team.
 
Additional Manufacturer Narrative
The manufacturer's investigation is ongoing and a follow-up report will be submitted when the investigation is complete.This is one of two manufacturer reports being submitted for the same event.Reference related manufacturer report #(b)(4).
 
Additional Manufacturer Narrative
The following sections were updated/corrected/added: b4, g3, g6, h2, h6, and h11.Additional type of investigation codes that were unable to be added in h6: labeling review.Based on the complaint investigation, the complaint for malposition - valve embolizes into ventricle was confirmed with empirical evidence.The device history record review was completed, and this device passed all manufacturing and sterilization inspections.No nonconformances related to the complaint event were identified.Available information suggests that procedural factors (rv perforation, expedited valve deployment) contributed to the event, however imaging was not provided for review.Therefore, a root cause cannot be determined.Malposition events such as embolization may be caused by a variety of factors such as device to native anatomy sizing (perimeter-derived diameter), use factors and procedural factors.No preventative or corrective actions are required because there are no confirmed product or labeling/ifu/training material non-conformances affecting distributed product and no other triggers have been met.This is one of two manufacturer reports being submitted for the same event.Reference related manufacturer report 2015691 2025 05912.

Brand Name
EVOQUE TRICUSPID VALVE REPLACEMENT SYSTEM
Common Device Name
PERCUTANEOUSLY DELIVERED PROSTHESES AND TRICUSPID VALVES
Manufacturer (Section D)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
Manufacturer (Section G)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
Manufacturer Contact
cassandra cook
1 edwards way
irvine, CA 92614
5743778277
MDR Report Key22559601
Report Number2015691-2025-05913
Device Sequence Number9457548
Product Code NPW
UDI-Device Identifier00690103217445
UDI-Public(01)00690103217445(17)261104(11)241104
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
P230013
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/20/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number9850EV44US
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/30/2025
Supplement Date Received by Manufacturer08/15/2025
Initial Report FDA Received Date07/21/2025
Supplement Report FDA Received Date08/20/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/04/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale